# SDR T48R200500001

- Difficulty date: March 4, 2005
- Submitted: March 11, 2005
- Operation: Air carrier
- Aircraft: N814NK
- Make and model: Doug DC-9-83
- Aircraft serial: 49619
- Engine: Pwa JT8D219
- Engine time: 47,071 hours, 27,530 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Bearing
- Part number: 318486
- Condition: Failed
- Location: Scavenge Pumpsca
- Component: Scavenge Pump, Pwa
- Component part number: 815305
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

ENGINE WAS REMOVED FROM AC, NR1 POSITION FOR REPORTED LOSS OF OIL QUANTITY IN FLIGHT. THE ENGINE WAS SHUTDOWN IN-FLIGHT. INCOMING INSPECTION REVEALED OIL IN THE TAILPIPE AND TURBINE AREA. DISASSEMBLY REVEALED A FAILED BEARING IN THE NR 4 AND NR 5 SCAVENGE PUMP, RESULTING IN OIL PUMP SEIZURE AND LOSS OF OIL SCAVENGING ABILITY. THE PUMP AND BEARING TIME, TIME SINCE OVERHAUL IS UNKNOWN.
